Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 40, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 27, 2008, 4:27 AM EDT for Davidson County, North Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2008, 4:27 AM EDT (08:27 UTC)
- Expired
- Aug 27, 2008, 8:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:30 AM EDT | FLASH FLOOD | Lexington, NC | ARTHUR DRIVE AND WASHINGTON AV THREE FEET OF WATER ON ROAD |
| Aug 27, 5:37 AM EDT | FLASH FLOOD | 2 N Lexington, NC | WINSTON ROAD AND BUSINESS 70 AND 29 IMPASSABLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 270827
FFWRAH
NCC057-271230-
/O.NEW.KRAH.FF.W.0040.080827T0827Z-080827T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
427 AM EDT WED AUG 27 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 AM EDT
* AT 417 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN SOUTH OF DAVIDSON COUNTY....MOVING NORTH.
* LOCATIONS THREATENED WITH FLOODING INCLUDE THOMASVILLE AND
LEXINGTON.
HEAVY RAINS SOUTH OF DAVIDSON COUNTY ARE MOVING TO THE NORTH. HEAVY
RAINS MAY PRODUCE TWO TO THREE INCHES OF RAIN IN ONLY ONE TO TWO
HOURS. EXTENDED HEAVY RAINS WILL OCCUR ALONG THE YADKIN RIVER BEFORE
5 AM AND SPREAD NORTH OVER THE NEXT HOUR OR TWO.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
LAT...LON 3579 8046 3584 8037 3597 8036 3598 8035
3601 8005 3556 8006 3551 8007 3552 8017
3572 8032
$$
142 follow-up statements
000
WGUS72 KRAH 271036
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
636 AM EDT WED AUG 27 2008
NCC057-271230-
/O.CON.KRAH.FF.W.0040.000000T0000Z-080827T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-
636 AM EDT WED AUG 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR
DAVIDSON COUNTY...
AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ADDITIONAL RAINS APPROACHING DAVIDSON COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THOMASVILLE
AND LEXINGTON.
SOME ROADS MAY BE IMPASSABLE. THE ADDITIONAL RAINS EXPECTED THROUGH
8 AM THIS MORNING MAY CAUSE ADDITION ROADS TO BE COVERED WITH WATER
AND PERHAPS BECOME IMPASSABLE. SOME CREEKS AND STREAMS MAY EXCEED
THEIR BANKS WITH THESE ADDITIONAL RAINS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3579 8046 3584 8037 3597 8036 3598 8035
3601 8005 3556 8006 3551 8007 3552 8017
3572 8032
$$
14000
WGUS72 KRAH 271231
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
831 AM EDT WED AUG 27 2008
NCC057-271239-
/O.EXP.KRAH.FF.W.0040.000000T0000Z-080827T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIDSON NC-
831 AM EDT WED AUG 27 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM EDT FOR DAVIDSON
COUNTY...
ONLY SCATTERED SHOWERS WERE NOTED OVER DAVIDSON COUNTY AS 830 AM
APPROACHED. THERE WERE NO REMAINING REPORTS OF FLOODING. ALTHOUGH
THERE WERE REPORTS OF AS MANY AS A DOZEN ROADS BEING CLOSED IN THE
COUNTY OVERNIGHT DUE TO FLOODING...THE DAVIDSON COUNTY SHERIFF
REPORTED CONDITIONS BEING MUCH IMPROVED. AS A RESULT...THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY MORNING
FOR CENTRAL NORTH CAROLINA. STAY TUNED TO THIS STATION FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3579 8046 3584 8037 3597 8036 3598 8035
3601 8005 3556 8006 3551 8007 3552 8017
3572 8032
$$
DJFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 AM EDT, 57 minutes earlier.
Area forecast discussion, Aug 27, 3:30 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 AM EDT WED AUG 27 2008 .SYNOPSIS... ABUNDANT MOISTURE FROM THE REMNANTS OF FAY WILL SURGE NORTHWARD FROM THE GULF.... BRINGING CLOUDY...RAINY CONDITIONS TO CENTRAL NORTH CAROLINA TODAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 AM... FIRST ORDER OF BUSINESS IS DETERMINING THE FATE OF THE CONVERGENCE BOUNDARY NEAR SOUTH CAROLINA. THE NAM KEEPS THIS FEATURE NEARLY STATIONARY TODAY. THE 00Z GFS HAS CONFIRMED THE PREVIOUS RUN AND THE 00Z ECMWF IN MAKING THIS FEATURE MORE DIFFUSE AND LIFTING IT NORTHWARD... ALTHOUGH THE GFS KEEPS THIS FEATURE MORE INTACT THAN THE ECMWF. THE GFS HAS THIS CONVERGENCE ZONE ROUGHLY FROM GOLDSBORO NORTHWEST TO EDEN. WITH THE NAM POOR PERFORMANCE...AND REASONABLE CONTINUITY IN OTHER MODELS...SOMETHING CLOSE TO THE GFS FOLLOWED. WEAK FRONT IN SOUTH VIRGINIA STAYS OUT OF CENTRAL NORTH CAROLINA. AS THE REMNANTS OF FAY CONTINUE TO LIFT NORTHWARD WINDS ALOFT WILL WEAKEN WITH TIME TODAY. CURRENT WEAK INSTABILITY AND THIN LOW CAPE VALUES WILL IMPROVE WITH THE HEAT OF THE DAY...WITH BEST THOUGH MUCH WEAKER HELICITY IN OUR NORTHEAST PARTS. AT THIS TIME ANSON AND STANLY COUNTIES UNDER A TORNADO WATCH. ASSUMING THE WINDS WEAKEN AS EXPECTED... A WATCH DURING THE AFTERNOON IN CENTRAL NORTH CAROLINA IS UNLIKELY. AS WINDS WEAKEN TODAY...HEAVIER RAINS CURRENTLY IN THE WESTERN PIEDMONT AND FOOTHILLS SHOULD SUBSIDE AND THE MAIN FOCUS SWITCH TO THE NORTHWARD ADVANCING BOUNDARY. EXPECTING AT LEAST AN ADDITIONAL INCH OF RAIN IN THE NORTHWEST PIEDMONT... PERHAPS TAPERING TO TWO THIRDS INCH NORTHEAST...AND LEAST AMOUNTS IN OUR SOUTHEAST. CURRENT FORECAST HIGH TEMPERATURES OF 75 TO 83 SHOULD BE REACHED UNLESS RAIN PERIODS ARE MORE EXTENSIVE IN TIME THAN EXPECTED. MODELS ARE ALL OVER THE BOARD WITH THE BOUNDARY TONIGHT. NAM CONTINUES BOUNDARY STATIONARY NEAR SOUTH CAROLINA...GFS LOCATES IT STATIONARY NEAR HIGHWAY 64...AND ECMWF LIFTS THE BOUNDARY INTO VIRGINIA WHICH SEEMS MOST LOGICAL. WILL CAUTIOUSLY FOLLOW THE ECMWF WITH LOW CONFIDENCE. THUS WILL CONTINUE THE TREND OF THE CURRENT FORECAST IN HAVING HIGHEST RAIN CHANCES NORTH EARLY AND TRENDING CHANCES DOWNWARD AFTER MIDNIGHT. LOW TEMPERATURES THURSDAY MORNING NOT FAR FROM THOSE OF THIS MORNING. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 330 AM... A MID AND UPPER LEVEL TROUGH LINGERS TO OUR WEST THURSDAY. TROPICAL AIR MASS BEGINS TO ABATE... BUT THE AMOUNT OF DRYING IS STILL IN QUESTION. WILL LEAVE THE CURRENT FIFTY PERCENT RAIN CHANCE ALONE...AND TIP VALUES ONE WAY OR THE OTHER AFTER THE MORNING MODEL RUNS. THE ABOVE MENTIONED TROUGH PROGRESSES EAST FRIDAY AND COULD LEAVE AREAS WEST OF HIGHWAY ONE DRY. AFTERNOON HIGHS MID 80S THURSDAY AND UPPER 80S FRIDAY. FRIDAY MORNING LOWS SIMILAR TO THE PRIOR NIGHTS WITH LOWS 67 TO 72. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 255 PM TUESDAY... SATURDAY NIGHT THROUGH TUESDAY: THE GFS AND ECMWF BEGIN TO DIFFER DURING THIS TIME FRAME ON WHEN THE NEXT COLD FRONT MOVES THROUGH THE AREA. THIS ALL HINGES ON THE AMPLIFICATION OF THE MID LEVEL RIDGE TO OUR WEST. THE ECMWF IS MUCH STRONGER WITH THE STRONG AND CORRESPONDINGLY SHOWS A MORE AMPLIFIED DOWNSTREAM TROUGH...ALLOWING A QUICKER FRONTAL PASSAGE SATURDAY NIGHT WITH A 1025 MB RIDGING IN BY SUNDAY AFTERNOON. THE GFS IS LESS AMPLIFIED AND THEREFORE SLOWER WITH THE FROPA. TAKING A LOOK AT THE GFS ENSEMBLES DID NOT CLEAR UP THE SITUATION WITH THE ENSEMBLE MEMBERS SPLIT ABOUT HALFWAY BETWEEN THE OP GFS AND ECMWF. FOR NOW...WILL LEAN TOWARD THE HPC/ECMWF SOLUTION OF A FRONTAL PASSAGE LATE SATURDAY NIGHT INTO EARLY SUNDAY. WILL LINGER SMALL POPS THROUGH THIS TIME...WITH A DRYING TREND BY LATE SUNDAY. MONDAY AND TUESDAY LOOK DRY WITH THE SFC HIGH RIDGING IN FROM THE NORTHEAST. HIGH TEMPS WILL COOL DOWN INTO THE LOW TO MID 80S WITH LOWS COOLING INTO THE LOW TO MID 60S BY THE BEGINNING OF THE WEEK. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... AS OF 230 AM WEDNESDAY... SURFACE HIGH PRESSURE CENTERED OVER SOUTHERN QUEBEC WILL CONTINUE TO EXTEND SOUTHWARD INTO THE MID ATLANTIC STATES... AND RESULT IN CONTINUED COLD AIR DAMMING AND RESULTANT LIFR TO MVFR CEILINGS AND MOSTLY MVFR VISIBILITIES ACROSS MOST OF CENTRAL NC THROUGH THE TAF PERIOD. IN ADDITION... STRONG AND VERY MOIST SOUTHERLY FLOW ABOVE 2000 FEET WILL CONTINUE TO OVERRUN EASTERLY SURFACE WINDS ASSOCIATED WITH THE SURFACE HIGH... AND RESULT IN WIDESPREAD RAIN THROUGH MID-MORNING... MOST CONCENTRATED AT KGSO/KINT AND POINTS SOUTHWEST WHERE THE MOIST SOUTHERLY FLOW IS EXPECTED TO BE STRONGEST AND WHERE THE SLOPING TERRAIN WILL AUGMENT LIFT. THE CHARACTER OF THE PRECIPITATION WILL LIKELY BECOME MORE CONVECTIVE/SHOWERY IN NATURE THIS AFTERNOON... ESPECIALLY ALONG AND SOUTH OF A WARM FRONT THAT IS FORECAST TO RETREAT SLOWLY NORTHWARD FROM SOUTH CAROLINA THIS MORNING. CEILINGS WILL ALSO LIKELY RISE TO MVFR TO THE SOUTH OF THIS BOUNDARY... WHILE LIFR/IFR CONDITIONS WILL PERSIST TO THE NORTH WHERE THE SATURATED COLD AIR DAMMING AIRMASS IS APT TO PERSIST. THUS... EXPECT THE BEST CHANCE OF THUNDER AND MVFR CEILINGS AT KFAY THIS AFTERNOON... FOR EXAMPLE. LIFR/IFR CEILINGS ARE EXPECTED TO REDEVELOP AT ALL TERMINALS TONIGHT (OR CONTINUE WHERE THEY NEVER IMPROVE THIS AFTERNOON)... AS NOCTURNAL COOLING STRENGTHENS THE SATURATED COLD AIR DAMMING AIRMASS. LOOKING BEYOND TONIGHT... THURSDAY WILL BE A DAY OF TRANSITION FROM THE VERY POOR AVIATION CONDITIONS ASSOCIATED WITH THE COLD AIR DAMMING TO VFR CONDITIONS BY FRIDAY. GENERALLY VFR CONDITIONS... ASIDE FROM BRIEFLY REDUCED CEILINGS AND VISIBILITIES IN DIURNAL SHOWERS AND THUNDERSTORMS (MAINLY IN THE EASTERN HALF OF THE STATE)... ARE THEN EXPECTED THROUGH SUNDAY. -MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...MWS
Hazardous weather outlook, Aug 27, 2:04 AM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 204 AM EDT WED AUG 27 2008 NCZ073-083-280615- STANLY-ANSON- 204 AM EDT WED AUG 27 2008 ...TORNADO WATCH 869 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HEAVY RAINFALL IS POSSIBLE OVERNIGHT. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST THROUGH THURSDAY. THE BEST CHANCE FOR HEAVY RAIN WILL BE IN THE TRIAD AND SOUTHWEST PIEDMONT...WHERE RAINFALL TOTALS OF UP TO 2 TO 3 INCHES WILL BE POSSIBLE. ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ021>023-038-039-074-084-280615- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-MONTGOMERY-RICHMOND- 204 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL IS POSSIBLE OVERNIGHT. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST THROUGH THURSDAY. THE BEST CHANCE FOR HEAVY RAIN WILL BE IN THE TRIAD AND SOUTHWEST PIEDMONT...WHERE RAINFALL TOTALS OF UP TO 2 TO 3 INCHES WILL BE POSSIBLE. ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ007>011-024>028-040>043-075>078-085-086-088-089-280615- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 204 AM EDT WED AUG 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL IS POSSIBLE OVERNIGHT. LOCALLY HEAVY DOWNPOURS COULD PRODUCE A QUARTER TO HALF INCH OF RAIN IN LESS THAN A HALF HOUR. LOW LYING AREAS... URBAN AREAS... AND LOCATIONS WITH POOR DRAINAGE SUCH AS CONSTRUCTION ZONES WILL BE PARTICULARLY SUSCEPTIBLE TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT OF MODERATE TO HEAVY RAIN WILL PERSIST THROUGH THURSDAY. ALSO... AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE DAY WEDNESDAY... MAINLY OVER THE SOUTHERN AND WESTERN PIEDMONT. AT THIS TIME... THE CHANCE FOR SEVERE WEATHER IS SMALL... HOWEVER PEOPLE ARE ADVISED TO KEEP UP WITH THE LATEST FORECASTS AND CONDITIONS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Aug 26, 10:31 PM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1031 PM EDT TUE AUG 26 2008 NCZ021-022-038-039-073>075-083>085-270430- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON- RICHMOND-SCOTLAND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY... SOUTHERN PINES...WADESBORO...ROCKINGHAM...LAURINBURG 1031 PM EDT TUE AUG 26 2008 ...MODERATE TO HEAVY RAINFALL MOVING INTO THE WESTERN PIEDMONT AND WESTERN SANDHILLS... A LARGE AREA OF MODERATE TO HEAVY RAINFALL WILL MOVE NORTHEAST INTO PORTIONS OF THE WESTERN PIEDMONT AND WESTERN SANDHILLS OF CENTRAL NORTH CAROLINA THROUGH 1230 AM. HOURLY RAINFALL AMOUNTS WILL GENERALLY BE AROUND A HALF OF AN INCH... WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SOME LOCATIONS TO BE AFFECTED INCLUDED... WADESBORO... ROCKINGHAM... CARTHAGE... TROY... ALBEMARLE... LEXINGTON... WINSTON-SALEM... GREENSBORO... AND ASHEBORO. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. BRIEF FLOODING OF LOW LYING AREAS AND STREET INTERSECTIONS MAY OCCUR. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:44 AM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 6:49 AM EDT | Flash Flood Warning | RAH | Randolph | 116 min |
| Aug 27, 7:24 AM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 111 min |
| Aug 27, 7:33 AM EDT | Flash Flood Warning | RAH | Guilford | 117 min |
| Aug 27, 7:48 AM EDT | Tornado Warning | RAH | Hoke | 27 min |
| Aug 27, 8:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Harnett, Lee, Orange and 2 more | 114 min |
| Aug 27, 9:10 AM EDT | Tornado Warning | RAH | Cumberland, Sampson | 20 min |
| Aug 27, 9:27 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Aug 27, 9:48 AM EDT | Tornado Warning | RAH | Harnett | 27 min |
| Aug 27, 10:07 AM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Johnston, Nash, Person and 3 more | 3 hr |
| Aug 27, 10:17 AM EDT | Flash Flood Warning | RAH | Forsyth | 103 min |
| Aug 27, 10:45 AM EDT | Tornado Warning | RAH | Johnston, Sampson | 30 min |
| Aug 27, 11:00 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson | 3 hr |
| Aug 27, 11:01 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Davidson, Forsyth, Guilford, Montgomery and 5 more | 13 hr |
| Aug 27, 11:39 AM EDT | Flash Flood Warning | RAH | Guilford | 81 min |
| Aug 27, 12:09 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 12:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Aug 27, 12:37 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 23 min |
| Aug 27, 12:38 PM EDT | Tornado Warning | RAH | Guilford | 47 min |
| Aug 27, 12:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 25 min |
| Aug 27, 12:56 PM EDT | Tornado Warning | RAH | Randolph | 34 min |
| Aug 27, 1:01 PM EDT | Tornado Warning | RAH | Chatham | 44 min |
| Aug 27, 1:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
| Aug 27, 1:06 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 46 min |
| Aug 27, 1:22 PM EDT | Flash Flood Warning | RAH | Randolph | 113 min |
| Aug 27, 1:23 PM EDT | Tornado Warning | RAH | Nash, Wilson | 37 min |
| Aug 27, 1:29 PM EDT | Tornado Warning | RAH | Guilford, Randolph | 46 min |
| Aug 27, 1:41 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 34 min |
| Aug 27, 1:55 PM EDT | Tornado Warning | RAH | Nash, Wilson | 35 min |
| Aug 27, 2:10 PM EDT | Tornado Warning | RAH | Franklin, Johnston, Nash, Wake | 35 min |
| Aug 27, 2:14 PM EDT | Tornado Warning | RAH | Sampson | 31 min |
| Aug 27, 2:20 PM EDT | Areal Flood Advisory | RAH | Sampson, Wayne | 3 hr |
| Aug 27, 2:31 PM EDT | Tornado Warning | RAH | Nash | 27 min |
| Aug 27, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 2:38 PM EDT | Tornado Warning | RAH | Lee | 37 min |
| Aug 27, 2:42 PM EDT | Flash Flood Warning | RAH | Alamance | 3 hr |
| Aug 27, 2:43 PM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Aug 27, 2:48 PM EDT | Tornado Warning | RAH | Halifax | 42 min |
| Aug 27, 2:53 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax | 112 min |
| Aug 27, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| Aug 27, 3:32 PM EDT | Areal Flood Advisory | RAH | Harnett | 118 min |
| Aug 27, 3:42 PM EDT | Tornado Warning | RAH | Durham | 27 min |
| Aug 27, 4:01 PM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Nash, Wake | 3 hr |
| Aug 27, 4:03 PM EDT | Tornado Warning | RAH | Alamance, Chatham | 42 min |
| Aug 27, 4:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Lee, Orange, Randolph | 2 hr |
| Aug 27, 4:32 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Aug 27, 4:39 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 51 min |
| Aug 27, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 41 min |
| Aug 27, 5:08 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Aug 27, 5:19 PM EDT | Flash Flood Warning | RAH | Chatham, Orange | 3 hr |
| Aug 27, 6:10 PM EDT | River Flood Warning | RAH | Alamance | 14 hr |
| Aug 27, 6:14 PM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| Aug 27, 6:16 PM EDT | Flash Flood Warning | RAH | Harnett, Lee, Moore | 3 hr |
| Aug 27, 6:53 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 27, 7:29 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.